Sophie M. Worobec, MD; George W. Creasy, MD; E. George Thorne, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: The letter from Meurehg and Xochitl Amelio (1) describing the case of a 64-year-old woman with vaginal bleeding, pelvic and breast vascular congestion, and nausea suggested a causal relation between topical tretinoin and vaginal bleeding. We suggest that alternative diagnoses are more likely to be correct.
The patient had been applying tretinoin 0.05% cream (Retin-A, Ortho Pharmaceutical Corporation, Raritan, New Jersey) on photodamaged facial skin for 5 weeks. The results of percutaneous absorption studies done with topical tretinoin 0.05% cream applied to facial skin indicate that only 1% to 7% of the applied dose is absorbed. In
Worobec SM, Creasy GW, Thorne EG. Topical Tretinoin and Vaginal Bleeding. Ann Intern Med. 1991;114:97. doi: https://doi.org/10.7326/0003-4819-114-1-97_2
Download citation file:
Published: Ann Intern Med. 1991;114(1):97.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use